|Injection reaction (Thigh area)
Jan 3, 2005
I started Fuzeon 2 weeks ago; I have struggled with loading the Fuzeon into the syringe minus air/bubbles.Some days, are better.
My question to you has to do with the reactions on both my thigh areas;there is swelling (up to 2+ inches). Also, there is redness and sensitive to the touch. I did have a nurse come out here,today.
I DO NOT have this issue when injecting in my stomach area. The Nurse indicated that I should NOT rub that area, as I have been doing.
My Physician's assistant indicted TO RUB the area after injection.
Why am I having the swelling, redness,sensitivity only on the thigh area?
Response from Mr. Kurtyka
I have seen some patients do fine with injections in one area, but have injection site reactions (ISRs) in other area such as you describe. A couple potential reasons...
- Do you have less fat on your thighs than in your abdominal area? If so, you may be more prone to ISRs without the fat.
- Some folks have more irritation if the bevel of the needle (where the medicine comes out) is facing upwards (towards the top of the skin) rather than down into the fat. Is is possible that when you inject into the thighs, you are injection with the bevel up?
- There are no clear "rules" regarding rubbing/massaging or not. It helps decrease ISRs in some people but aggravates them in others.
- Try applying heat or cold to the site after you inject; again heat works for some, cold for others, sometimes niether helps.
- You may want to try an over-the-counter steroid cream like hydrocortisone 0.5% or 1%. This sometimes decreases the irritation.
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.